Avalanche, Upper Snake Highlands
- When
- April 2, 10:00 AM MST to 12:00 PM MST
- Where
- Upper Snake Highlands forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
An avalanche in Clark County claimed the life of one man. The slide took place near Lone Pine Pass just east of Signal Mountain and 7 miles northeast of Spencer.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
An avalanche in Clark County claimed the life of one man. The slide took place near Lone Pine Pass just east of Signal Mountain and 7 miles northeast of Spencer. The slide was 40 yards wide and 15 feet deep.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 2, 2:14 AM MST, 7 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MDT SUN APR 2 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. NEXT PACIFIC LOW OFF COAST IS SPREADING MOISTURE INLAND PER WV SAT IMAGERY. TRANSITORY UPPER RIDGE IN PLACE OVER FCST AREA TODAY SHOULD HOLD PRECIP CHANCES DOWN SIGNIFICANTLY...BUT UPPER LEVEL CLOUD COVER ON THE INCREASE TODAY. PORTIONS OF SNAKE VALLEY STARTING OUT DAY WITH STRATUS PER IR/FOG IMAGERY THIS MORNING BUT EARLY SUNSHINE SHOULD BURN THAT OFF QUICKLY. 00Z GFS/NAM RUNS BRING PRECIP INTO FCST AREA TONIGHT...ONCE AGAIN TARGETING CENTRAL MTNS INITIALLY. PACIFIC LOW BEGINS TO SPLIT WITH SOUTHERN PORTION DIVING WELL SOUTH. RESULTING DEEP SOUTHERLY FLOW OVER INTERMTN WEST SHOULD ALLOW FOR QUITE MILD TEMPERATURES WITH SNOW LEVELS 6500- 7000FT. NOT MUCH CHANGE INTO MON NIGHT. PACIFIC LOW MAKES LANDFALL AROUND CENTRAL CALIFORNIA TUE WITH SFC LOW DEVELOPING OVER NORTHERN NEVADA. DEEP MOISTURE OVER FCST AREA WITH PWS 0.60-0.70 RESULTING FROM PERSISTENT SOUTHERLY FLOW AND WARM LOW LEVEL TEMPS. LAPSE RATES ON THE INCREASE AND COLD FRONT POISED TO SWING THROUGH FCST AREA. THUS ADDED TSTORMS MOST AREAS FOR TUE...WHICH COULD BE AN ACTIVE DAY. COLD FRONT SWINGS THROUGH LATE IN THE DAY TUE BUT AIRMASS REMAINS QUITE UNSETTLED WITH HIGH POPS CONTINUING INTO WED. DMH .LONG TERM...WEDNESDAY THROUGH SUNDAY. UNSETTLED PATTERN CONTINUES WITH AN UPPER LOW TRACKING ACROSS FORECAST AREA WEDS. THIS RESULTS IN SCT SHOWERS AND ISOLD TSTMS. TROUGH EXITS WEDS NIGHT WITH A TRANSITORY RIDGE ARRIVING THU/THU NIGHT. DRIER WEATHER GRADUALLY MOVES IN DURING THIS TIME BUT ENOUGH MOISTURE REMAINS FOR MENTION OF SLGT CHC SHOWERS OVER THE MOUNTAINS. ANOTHER SYSTEM PIVOTS THROUGH FRI NIGHT/SAT AHEAD OF ANOTHER PACIFIC LOW WHICH COMES THROUGH EARLY NEXT WEEK. IN BETWEEN...A DEEP/MOIST SW FLOW WILL ONCE AGAIN STRENGTHEN BRINGING ADDITIONAL SHOWERS IN SUNDAY. SNOW LEVELS WILL REMAIN RELATIVELY HIGH AT AROUND 6KFT. SIMOSKO && .AVIATION...STRATUS CLOUDS RESULTING IN MVFR TO IFR CONDITIONS OVER THE MIDDLE AND UPPER SNAKE RIVER PLAIN AND ALONG ID/WY BORDER. MAIN CITIES BEING AFFECTED ARE BLACKFOOT/IDAHO FALLS/REXBURG...EAST INTO DRIGGS AND INTO JACKSON WY. EXPECT THIS TO CONTINUE THROUGH AROUND 14Z BEFORE BECOMING VFR. OTHERWISE...VFR CONDITIONS PREVAIL OVER REST OF TAF AND TWB ROUTES. SIMOSKO && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 531 AM MDT SUN APR 2 2006 IDZ017>025-031-032-031145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 531 AM MDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RECIPITATION IS FORECAST TO BEGIN ONCE AGAIN IN THE CENTRAL IDAHO MOUNTAINS TONIGHT AS THE NEXT PACIFIC STORM SYSTEM APPROACHES THE AREA. SNOW LEVELS ARE FORECAST TO BE AROUND 5500 FEET OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED SPRING WEATHER WILL CONTINUE THROUGH THE WEEK WITH A CHANCE OF SHOWERS GENERALLY EACH DAY. MILD TEMPERATURES WILL ALLOW FOR GENERALLY VALLEY RAIN AND MOUNTAIN RAIN OR SNOW EACH DAY...WITH SNOW LEVELS DROPPING CLOSE TO VALLEY FLOORS AT NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 avalanche. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Avalanche, Upper Snake Highlands | 2006-04-02 | 56 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503629.